2017 Fairway Galle Literary Festival – Day 2

Thursday, January 12 2017

Festival Box Office: 25, Leyn Bahn Street, Galle Fort
Festival Map: Download
Programme Summary: Download


8:00 a.m. – 1.00 p.m.

Channa Daswatte on Contemporary Architecture in the Galle Area.

EXCURSION: Channa Daswatte on Contemporary Architecture in the Galle Area.

  • Participant: Channa Daswatte
  • Location: Amangalla Hotel, Galle Fort.
  • Duration: 5 hrs.
  • Access: Event Ticket Only.
View Event …

9:30 a.m. – 10:30 a.m.

DUET: NAYOMI MUNAWEERA on What Lies Between Us and ASHOK FERREY on The Ceaseless Chatter of Demons.

DUET: Nayomi Munaweera on What Lies Between Us and Ashok Ferrey on The Ceaseless Chatter of Demons.

FREE EVENT

  • Participant: Nayomi Munaweera & Ashok Ferrey
  • Location: Hall de Galle, Galle Fort.
  • Duration: 1:30 hrs.
  • Access: Free.
View Event …

10:00 a.m. – 12:00 noon.

Workshop with Catherine Bush on Mastering Three Crucial Aspects of Writing.

WORKSHOP: Catherine Bush on Mastering Three Crucial Aspects of Writing.

  • Participant: Catherine Bush
  • Location: Amangalla Hotel Library.
  • Duration: 2 hrs.
  • Access: Event Ticket Only.
View Event …

10:00 a.m. – 12:00 noon.

WORKSHOP: JEMIMA FOXTROT on The Music of Poetry.

WORKSHOP: Jemima Foxtrot on The Music of Poetry.

More suitable for youth, ages 16 and upwards.

  • Participant: Jemima Foxtrot
  • Location: Maritime Museum, Galle Fort.
  • Duration: 2 hrs.
  • Access: Event Ticket Only.
View Event …

10:00 a.m. – 2:00 p.m.

COOKERY CLASS, FOLLOWED BY LUNCH: FUCHSIA DUNLOP on The Secrets of Authentic Chinese Cooking

COOKERY CLASS, FOLLOWED BY LUNCH: Fuchsia Dunlop on The Secrets of Authentic Chinese Cooking.

  • Participant: Chef Fuchsia Dunlop
  • Location: No 5 Middle Street, Galle Fort.
  • Duration: 4 hrs.
  • Access: Event Ticket Only.
View Event …

10:30 a.m. – 12:00 noon.

DAVID MACDONALD and DAWN BURNHAM on Was Cecil Special? Our Love of Wildcats Through the Ages.

THINKING OUT LOUD: David Macdonald & Dawn Burnham of Oxford’s WildCru on Was Cecil Special? Our Love of Wildcats through the Ages.

  • Participant: David Macdonald and Dawn Burnham.
  • Location: Fairway Pavilion, Galle Fort.
  • Duration: 1:30 hrs.
  • Access: Event Ticket / Festival Pass.
View Event …

11:00 a.m. – 12:00 noon.

PETER FRANKOPAN on The Silk Roads: A New History of the World.

THINKING OUT LOUD: Peter Frankopan on The Silk Roads: A New History of the World.

  • Participant: Peter Frankopan.
  • Location: Hall de Galle, Galle Fort.
  • Duration: 2 hrs.
  • Access: Event Ticket / Festival Pass.
View Event …

11:00 a.m. – 12:00 noon.

BRIGID KEENAN on Full Marks for Trying and Packing Up.

IN CONVERSATION: Brigid Keenan on Full Marks for Trying and Packing Up.

  • Participant: Brigid Keenan.
  • Location: Galle Heritage Villa by Jetwing.
  • Duration: 1 hr.
  • Access: Event Ticket / Festival Pass.
View Event …

12:15 p.m. – 1:30 p.m.

LUNCHTIME ILLUMINATIONS: Coexistence in Post-War Sri Lanka: Sounds of the Neighbour.

Free Event.

  • Location: Hall de Galle, Galle Fort.
  • Duration: 1:15 hrs.
  • Access: FREE.
View Event …

12:30 p.m. – 2:00 p.m.

COLM TÓIBÍN on Mothers and Sons

LITERARY LUNCH: Colm Tóibín on Mothers and Sons.

Meet at Jetwing Lighthouse at 12:15 p.m. Please Note: No liquor can be served because it is a Poya. Mocktails and Fruit juices will be served instead to accompany lunch.

  • Participant: Colm Tóibín.
  • Location: Paddy Fields at Jetwing Kurulubedda.
  • Duration: 1:30 hrs.
  • Access: Event Ticket Only.
View Event …

12:30 p.m. – 2:00 p.m.

Private Affair with David MacDonald and Dawn Burnham.

PRIVATE LUNCH with David Macdonald & Dawn Burnham.

Please Note: No liquor can be served at this luncheon event because it is a Poya. Mocktails and Fruit juices will be served instead.

  • Participant: David Macdonald and Dawn Burnham.
  • Location: Noted on ticket.
  • Duration: 1:30 hrs.
  • Access: Event Ticket Only.
View Event …

12:30 p.m. – 2:00 p.m.

Private Affair with Peter Frankopan.

PRIVATE AFFAIR! Peter Frankopan.

Please Note: No liquor can be served because it is a Poya. Mocktails and Fruit juices will be served instead.

  • Participant: Peter Frankopan.
  • Location: Shhh … It’s Private!
  • Duration: 1:30 hrs.
  • Access: Event Ticket Only.
View Event …

2:00 p.m. – 3:30 p.m.

Alison Wearing on The Music & Movement of Words

WORKSHOP: Alison Wearing on The Music & Movement of Words.

More suitable for youth, ages 16 and upwards.

  • Participant: Alison Wearing.
  • Location: Galle Heritage Villa by Jetwing.
  • Duration: 1:30 hrs.
  • Access: Event Ticket Only.
View Event …


2:30 p.m. – 3:30 p.m.

THINKING OUT LOUD: JOHN GIMLETTE on The Elephant Complex.

THINKING OUT LOUD: John Gimlette on The Elephant Complex.

  • Participant: John Gimlette.
  • Location: Hall de Galle, Galle Fort.
  • Duration: 1 hr.
  • Access: Event Ticket / Festival Pass.
View Event…

2:30 p.m. – 3:30 p.m.

African Journeys with CATHERINE BUSH and ANJAN SUNDARAM.

DUET: African Journeys with Catherine Bush on Accusation & Anjan Sundaram on Stringer: A Reporter’s Journey in the Congo.

  • Participant: Catherine Bush and Anjan Sundaram.
  • Location: Scout’s Headquarters, Galle Fort.
  • Duration: 1 hr.
  • Access: Event Ticket / Festival Pass.
View Event …

2:30 p.m. – 4:30 p.m.

SOPHIE HANNAH on Poetry: The Ten Essentials.

WORKSHOP: Sophie Hannah on Poetry: The Ten Essentials.

  • Participant: Sophie Hannah
  • Location: Amangalla Library, Galle Fort.
  • Duration: 2 hrs.
  • Access: Event Ticket Only.
View Event …

3:45 p.m. – 5:00 p.m.

TEA AND POETRY READING.: JEMIMA FOXTROT and AFDHEL AZIZ.

LIPTON TEA AND POETRY – POETRY READING: Jemima Foxtrot & Afdhel Aziz.

With pastries by master pastry Chef Jason Licker, and a selection of teas by Lipton.

  • Participant: Jemima Foxtrot, Afdhel Aziz and Chef Jason Licker
  • Location: Fort Bazaar Hotel & Spa, Galle Fort.
  • Duration: 1:15 hrs.
  • Access: Event Ticket Only.
View Event …

4:00 p.m. – 5:00 p.m.

2017 FGLF Event: IN CONVERSATION with Anuk Arudpragasam and Malika Booker.

IN CONVERSATION: Anuk Arudpragasam on The Story of a Brief Marriage.

With an opening poetry reading by Malika Booker

  • Participant: Anuk Arudpragasam and Malika Booker
  • Location: Maritime Museum, Galle Fort.
  • Duration: 1 hr.
  • Access: Event Ticket / Festival Pass.
View Event …

4:00 p.m. – 5:30 p.m.

THE DEEP READ: SUNJEEV SAHOTA and LUKE WRIGHT.

THE DEEP READ: Sunjeev Sahota on The Year of the Runaways and Ours are the Streets.

With an opening poetry reading by Luke Wright.

  • Participant: Sunjeev Sahota and Luke Wright
  • Location: Hall de Galle, Galle Fort.
  • Duration: 1:30 hrs.
  • Access: Event Ticket / Festival Pass.
View Event …

4:00 p.m. – 5:00 p.m.

2017 FGLF Event: Nayanjot Lahiri on Finding Forgotten Cities - How The Indus Civilization was Discovered.

Nayanjot Lahiri on Finding Forgotten Cities – How The Indus Civilization was Discovered.

  • Participant: Nayanjot Lahiri.
  • Location: Fairway Pavilion, Galle Fort.
  • Duration: 1 hrs.
  • Access: Event Ticket / Festival Pass.
View Event …

6:00 p.m. – 7:00 p.m.

SUNIL KHILNANI on Incarnations: India in 50 Lives.

SUNSET SERIES: Sunil Khilnani on Incarnations: India in 50 Lives.

  • Participant: Sunil Khilnani.
  • Location: Amangalla Hotel, Galle Fort.
  • Duration: 1 hr.
  • Access: Event Ticket Only.
View Event …

6:00 p.m. – 7:00 p.m.

DOM MEE on Kiting the Hurricane.

SUNSET SERIES: Dom Mee on Kiting the Hurricane.

Free Event.

  • Participant: Dom Mee.
  • Location: Scout’s Headquarters.
  • Duration: 1 hr.
  • Access: FREE.
View Event …

6:00 p.m. – 7:00 p.m.

EXHIBITION AND BOOK LAUNCH: NAYOMI MUNAWEERA and LEO ART.

EXHIBITION AND BOOK LAUNCH: Nayomi Munaweera and Leo Art.

Limited Free Booked Passes. Mocktails and canapés will be served.

  • Participant: Nayomi Munaweera and Leo Art.
  • Location: The Fort Printers, Galle Fort.
  • Duration: 1 hr.
  • Access: FREE Booked Passes
View Event …

6:30 p.m. – 8:00 p.m.

PERFORMANCE: Soul Sounds in Concert, with Live Drawings by Reinhard Kleist.

PERFORMANCE: Soul Sounds in Concert, with Live Drawings by Reinhard Kleist.

Proceeds go towards Festival educational programmes.

  • Participant: Soul Sounds and Reinhard Kleist
  • Location: Fairway Pavilion, Galle Fort.
  • Duration: 1:30 hrs.
  • Access: Event Ticket Only
View Event …

8:00 p.m. – 10:00 p.m.

LITERARY DINNER: Amish Tripathi on his Shiva Trilogy.

LITERARY DINNER: Amish Tripathi on his Shiva Trilogy.

  • Participant: Amish Tripathi
  • Location: Galle Fort Hotel, Galle Fort.
  • Duration: 2 hrs.
  • Access: Event Ticket Only
View Event …

8:00 p.m. – 10:00 p.m.

AUTHOR’S DINNER: With Festival Authors at The Dutch House, Galle.

AUTHOR’S DINNER: With Festival Authors.

LIMITED TICKETS. Please Note: No liquor can be served because it is a Poya. Mocktails and Fruit juices will be served instead.

  • Participant: Festival authors.
  • Location: The Dutch House, Galle.
  • Duration: 2 hrs.
  • Access: Event Ticket Only
View Event …

< FGLF Programme Day 1

FGLF Programme Day 3 >